Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 4, 2016, 7:10 PM PST for 6 counties in California. It took effect at Jan 5, 2016, 6:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 7:10 PM PST (03:10 UTC)
- In effect from
- Jan 5, 2016, 6:00 AM PST
- Expired
- Jan 6, 2016, 2:35 AM PST
- In force
- 21 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WHUS46 KMTR 050310 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 710 PM PST MON JAN 4 2016 ...A HIGH SURF ADVISORY IS IN EFFECT FROM 6 AM PST TUESDAY TO 6 PM PST WEDNESDAY DUE TO LARGE LONG PERIOD WESTERLY SWELL ENTERING THE COASTAL WATERS... ...LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE AT LEAST THROUGH WEDNESDAY NIGHT POSSIBLY FOLLOWED BY EVEN LARGER WESTERLY SWELL ON THURSDAY... .LARGE LONG PERIOD WESTERLY SWELL IS FORECAST TO ARRIVE EARLY TUESDAY MORNING AND MAY LAST INTO FRIDAY BEFORE DIMINISHING. IF VISITING AREA BEACHES THIS WEEK PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATERS TO ALLOW FOR WAVE RUN UP. ADDITIONALLY...AS AN EXTRA PRECAUTION...NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-509-529-530-060200- /O.NEW.KMTR.SU.Y.0001.160105T1400Z-160107T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 710 PM PST MON JAN 4 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM PST TUESDAY TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM PST WEDNESDAY. * WAVES AND SURF...INITIALLY WESTERLY SWELL WILL INCREASE TO 15 FEET WITH SWELL PERIODS NEAR 20 SECONDS BEGINNING EARLY TUESDAY MORNING. WESTERLY SWELL NEAR 15 FEET WITH SWELL PERIODS NEAR 17 SECONDS WILL PERSIST AT LEAST THROUGH WEDNESDAY NIGHT. * TIMING...HIGH SURF WILL BEGIN 6 AM PST TUESDAY AND LAST AT LEAST THROUGH 6 PM PST WEDNESDAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
3 follow-up statements
010 WHUS46 KMTR 052110 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 110 PM PST TUE JAN 5 2016 ...LONG PERIOD WESTERLY SWELL WILL IMPACT THE COAST THROUGH WEDNESDAY EVENING... CAZ006-505-509-529-530-061400- /O.CON.KMTR.SU.Y.0001.000000T0000Z-160107T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 110 PM PST TUE JAN 5 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WAVES AND SURF...A MODERATE WESTERLY SWELL 12 TO 15 FEET WITH A PERIOD OF 20 TO 22 SECONDS WILL PERSIST THROUGH TUESDAY EVENING. THE PERIOD WILL DECREASE ON WEDNESDAY TO NEAR 16 SECONDS...BUT THE SWELL WILL INCREASE 15 TO 18 FEET WEDNESDAY AFTERNOON. IT SHOULD BE NOTED THAT AN EVEN LARGE SWELL OF 20 FEET WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. * TIMING...HIGH SURF WILL CONTINUE THROUGH 6 PM PST WEDNESDAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. NEVER TURN YOUR BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA BEACHES. && $$
920 WHUS46 KMTR 052157 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 157 PM PST TUE JAN 5 2016 DEFAULT OVERVIEW SECTION CAZ006-505-509-529-530-061400- /O.NEW.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/ /O.CON.KMTR.SU.Y.0001.000000T0000Z-160107T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 157 PM PST TUE JAN 5 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. * COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. * WAVES AND SURF...A MODERATE WESTERLY SWELL 12 TO 15 FEET WITH A PERIOD OF 20 TO 22 SECONDS WILL PERSIST THROUGH TUESDAY EVENING. THE PERIOD WILL DECREASE ON WEDNESDAY TO NEAR 16 SECONDS...BUT THE SWELL WILL INCREASE 15 TO 18 FEET WEDNESDAY AFTERNOON. IT SHOULD BE NOTED THAT AN EVEN LARGE SWELL OF 20 FEET WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. * TIMING...HIGH SURF WILL CONTINUE THROUGH 6 PM PST WEDNESDAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. NEVER TURN YOUR BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA BEACHES. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-061400- /O.NEW.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/ SAN FRANCISCO BAY SHORELINE- 157 PM PST TUE JAN 5 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. * COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. * TIMING...WEDNESDAY MORNING. * IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
149 WHUS46 KMTR 061035 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 235 AM PST WED JAN 6 2016 CAZ006-505-509-529-530-062300- /O.UPG.KMTR.SU.Y.0001.000000T0000Z-160107T0200Z/ /O.NEW.KMTR.SU.W.0001.160106T1035Z-160107T2200Z/ /O.CON.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 235 AM PST WED JAN 6 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 2 PM PST THURSDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. * WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH A PERIOD OF 15 TO 18 SECONDS WILL MOVE INTO THE COASTAL WATERS THROUGH TODAY AND INTO EARLY THURSDAY. * TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY. MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. NEVER TURN YOUR BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA BEACHES. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-061800- /O.CON.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/ SAN FRANCISCO BAY SHORELINE- 235 AM PST WED JAN 6 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. * TIMING...WEDNESDAY MORNING COINCIDING WITH RAIN AND HIGH TIDE. * IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 4, 5:15 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 4, 5:15 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
515 PM PST MON JAN 4 2016
...HEAVY RAIN AND GUSTY WINDS LIKELY LATE TONIGHT AND EARLY
TUESDAY...
...ANOTHER POTENT STORM FORECAST FOR WEDNESDAY...
.SYNOPSIS...A STORM TONIGHT AND TUESDAY MORNING WILL LIKELY
PRODUCE HEAVY RAIN AND LOCALLY STRONG WINDS. ANOTHER STRONG STORM
WITH HEAVY RAIN AND EVEN STRONGER WINDS IS EXPECTED ON WEDNESDAY.
MORE RAIN WILL FOLLOW ON THURSDAY.
&&
.DISCUSSION...AS OF 3:00 PM PST MONDAY...AFTER RAIN THIS MORNING,
CONDITIONS GENERALLY DRIED OUT THROUGH THE DAY AS WE FOUND
OURSELVES BETWEEN SYSTEMS. AS EXPECTED, RAINFALL AMOUNTS FROM THIS
MORNING WERE ON THE LIGHT SIDE IN MOST URBAN LOCATIONS WITH VALUES
OF LESS THAN TWO TENTHS. HIGHER ELEVATION SPOTS HAD MORE LUCK WITH
SOME LOCATIONS SEEING 1/2 TO 1". KMUX RADAR DOES SHOW SCATTERED
SHOWERS AROUND THE AREA SO COULD SEE UP TO 1/10" IN THE EARLY
EVENING HOURS. ALSO WORTH NOTING THAT HUMIDITY READINGS ARE UP
QUITE A BIT FROM YESTERDAY AND ARE NOW GENERALLY 60 TO 90%.
OUR ATTENTION NOW TURNS TO WHAT WILL BE EITHER THE STRONGEST OR
SECOND STRONGEST PACIFIC SYSTEM OF THE WEEK. SIMILAR TO THE ONE
THAT JUST WENT THROUGH, THIS IS COMING DIRECTLY FROM THE WEST
(COMPARED TO THE PREVIOUS SYSTEMS THAT CAME IN FROM THE NW).
LATEST GUIDANCE IN ONLY SLIGHTLY VARIES FROM THE PREVIOUS LINE OF
THINKING WHICH LEAD TO ONLY A FEW SMALL CHANGES IN THE FORECAST.
THE ASSOCIATED COLD FRONT IS FORECAST TO BE ABOUT TO THE COAST BY
4AM AS THE TRIPLE POINT IS POSITIONED RIGHT AT SAN FRANCISCO BAY.
THE FRONT WILL CONTINUE TO QUICKLY MOVE TO THE EAST AND POSSIBLY
BE OUT OF OUR CWA BY NOON. HIGH RESOLUTION MODELS CONTINUE TO
SHOW THE POTENTIAL FOR MODERATE TO HEAVY RAIN AS THE FRONT MOVES
THROUGH ALONG WITH GUSTY SOUTHERLY WINDS WITH SPEEDS OF 15 TO 25
MPH AND LOCAL GUSTS TO OVER 35 MPH. THE BAND OF HEAVIER RAINFALL
REMAINS THE MAIN AREA OF CONCERN AS LOCALLY UP TO 1" COULD FALL IN
A COUPLE OF HOURS. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED
(SFOSPSMTR) ALONG WITH A FLASH FLOOD WATCH (SFOFFAMTR) GOOD
THROUGH TOMORROW MORNING. RAINFALL AMOUNTS ARE FORECAST TO BE 1/2" TO
1" FOR MANY URBAN AREAS WITH 1.5-2.5" FOR MOST HIGHER ELEVATION
SPOTS ALTHOUGH PARTS OF THE SANTA LUCIAS WILL LIKELY NEAR 3". ONE
POSITIVE IS THE TIMING NOW BRINGS THE MAIN BAND OF RAIN THROUGH
OUR AREA BEFORE THE BULK OF THE MORNING RUSH.
RAIN WILL CHANGE OVER TO SHOWERS BY LATER TUESDAY MORNING. MORE
UNSTABLE AIR ALONG WITH A TROF PASSAGE PLUS PVA WILL LEAD TO THE
POTENTIAL FOR THUNDERSTORMS AND POSSIBLE SMALL HAIL AS WELL.
RAINFALL AMOUNTS FOR THE REST OF TUESDAY WILL GENERALLY BE LIGHTER
-- MAINLY UNDER 1/3". SHOWERS WILL TAPER OFF LATE ON TUESDAY.
THAT BREAK WILL BE SHORT LIVED AS ANOTHER SYSTEM COMES RACING IN
FROM THE WEST ON WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF
WIDESPREAD RAINFALL THAT COULD AGAIN BY LOCALLY HEAVY AT TIMES.
URBAN SPOTS WILL AGAIN POTENTIALLY PICK UP 1/2" TO 1" WITH 1.5 TO
3" FOR HIGHER ELEVATION SPOTS. IN ADDITION TO THE PRECIPITATION,
WINDS ARE FORECAST TO BE STRONGER. SOUTHERLY WINDS COULD EASILY BE
20 TO 30 MPH WITH LOCAL GUSTS OVER 45 MPH. LOOKS LIKE A WIND
ADVISORY WILL BE NEEDED OF AT LEAST A PORTION OF OUR CWA (IN
PARTICULAR NORTHERN PORTIONS OF THE AREA). RAIN WILL ONCE AGAIN
SWITCH TO SHOWERS BEHIND THE FRONT ON WEDNESDAY. THIS WILL
CONTINUE AT LEAST INTO WEDNESDAY NIGHT. RAINFALL AMOUNTS WILL
LIKELY BE SIMILAR WITH THE SECOND SYSTEM AS THEY ARE WITH THE
FIRST.
LONGER RANGE GUIDANCE CONTINUES TO HIGHLIGHT MORE ACTIVE WEATHER
WITH POTENTIAL SYSTEMS THURSDAY INTO FRIDAY, SATURDAY, AND
POSSIBLY 2 TO 3 MORE NEXT WEEK. EVEN LONGER RANGE GUIDANCE
SUGGESTS WETTER THAN NORMAL CONDITIONS OUT TO THE END OF THE
MONTH.
&&
.AVIATION...AS OF 5:15 PM PST MONDAY...THE MAIN LOW PRESSURE CENTER
IS PRESENTLY LOCATED 42N/131W OR APPROX 300 MILES OFF THE SW OREGON
COAST WITH A COLD FRONT TRAILING SOUTH OF THE LOW TO APPROX 400 MILES
WEST OF THE BAY AREA.
WARM AIR ADVANCING AHEAD OF THE COLD FRONT WILL RESULT IN INCREASING
RAIN RATES AND DETERIORATING WX CONDITIONS MAINLY FOCUSED FROM LATE
TONIGHT INTO TUESDAY MORNING. STEADY LIGHT RAIN NORTH BAY THIS
EVENING THEN THE ENTIRE AREA WILL HAVE MODERATE TO HEAVY RAIN PER
STRONG WARM AIR ADVECTION AT FIRST FOLLOWED BY THE PASSAGE OF AN
ACTIVE COLD FRONT. RAIN ARRIVAL PROB SLOW AT FIRST DUE TO PERSISTENT
SE WINDS OVER NORCAL THIS EVENING BUT A WIND SHIFT OVER TO SW THEN
W IS ANTICIPATED BEGINNING EARLY TUESDAY MORNING. MVFR CIGS AND VSBYS
HOWEVER IFR VSBYS LIKELY IN MODERATE TO BRIEFLY HEAVY SHOWERS.
VICINITY OF KSFO...VFR/MVFR CIGS. STEADIER RAIN ARRIVING LATER THIS
EVENING. LIGHT S-SE WINDS INCREASING AND GUSTY OVERNIGHT ESPECIALLY
NEAR THE COLD FRONTAL PASSAGE TUESDAY MORNING.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR/MVFR CIGS. INCREASING SE WINDS
THIS EVENING BECOMING SW TUESDAY MORNING. RAIN ARRIVING TONIGHT
CONTINUES TUESDAY BEFORE DIMINISHING TO SHOWERS TUESDAY AFTERNOON.
&&
.MARINE...AS OF 3:00 PM PST MONDAY...A POTENT STORM WILL ARRIVE
LATE TONIGHT LASTING INTO WEDNESDAY BRINGING HEAVY RAIN...POSSIBLE
THUNDERSTORMS AND MUCH STRONGER WINDS. IN ADDITION WESTERLY SWELLS
WILL INCREASE TUESDAY AND WEDNESDAY WITH AN EVEN LARGE SWELL TRAIN
FOR THURSDAY. WINDS AND SEAS WILL DIMINISH LATER THIS WEEK. IF
VENTURING TO OPEN WATERS USE CAUTION AS THE INCREASED WINDS AND
SEAS WILL MAKE FOR HAZARDOUS CONDITIONS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FLASH FLOOD WATCH...BIG SUR COAST PLUS THE SANTA LUCIA
MOUNTAINS.
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...SF BAY FROM 9 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 9 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: BELL
AVIATION: CANEPA
MARINE: MM
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Jan 4, 4:53 AM PST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 453 AM PST MON JAN 4 2016 CAZ006-505-509-529-530-051400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 453 AM PST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT PERIODS OF LIGHT RAIN ARE FORECAST FOR MONDAY. A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE COAST MONDAY NIGHT. RAINFALL WILL INCREASE AFTER MIDNIGHT MONDAY NIGHT AND COULD BE HEAVY AT TIMES. IN ADDITION...WINDS WILL INCREASE LATE MONDAY NIGHT AND BECOME LOCALLY STRONG AND GUSTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MONDAY NIGHT STORM WILL CONTINUE TO IMPACT THE REGION INTO TUESDAY MORNING. RAINFALL COULD BE HEAVY AT TIMES ON TUESDAY MORNING AND THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY ON TUESDAY. ANOTHER STRONG STORM IS DUE TO IMPACT THE REGION ON WEDNESDAY...BRINGING ADDITIONAL HEAVY RAIN AND STRONG WINDS. PERIODS OF RAIN WILL CONTINUE INTO THURSDAY. WEATHER IMPACTS THIS WEEK INCLUDE... * PERIODS OF HEAVY RAIN MAY RESULT IN LOCAL URBAN FLOODING IN LOW- LYING OR POORLY DRAINED AREAS...ESPECIALLY LATE MONDAY NIGHT INTO TUESDAY MORNING...AND THEN AGAIN ON WEDNESDAY. * STRONG WINDS MAY BRING DOWN TREES AND POWER LINES AND RESULT IN POWER OUTAGES. STRONGEST WINDS ARE EXPECTED ON WEDNESDAY. IN ADDITION...LARGE LONG PERIOD OCEAN SWELL WILL ARRIVE ALONG THE COAST THIS WEEK. THE FIRST LARGE SWELL TRAIN WILL ARRIVE ON TUESDAY WITH EVEN LARGER SWELLS EXPECTED BY THURSDAY. THESE LARGE LONG PERIOD OCEAN SWELL WILL RESULT IN LARGE BREAKING WAVES ALONG THE COAST AND DANGEROUS CONDITIONS IN THE SURF ZONE AND ON AREA BEACHES. CAZ506>508-510>513-516>518-528-051400- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 453 AM PST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT PERIODS OF LIGHT RAIN ARE FORECAST FOR MONDAY. A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE COAST MONDAY NIGHT. RAINFALL WILL INCREASE AFTER MIDNIGHT MONDAY NIGHT AND COULD BE HEAVY AT TIMES. IN ADDITION...WINDS WILL INCREASE LATE MONDAY NIGHT AND BECOME LOCALLY STRONG AND GUSTY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MONDAY NIGHT STORM WILL CONTINUE TO IMPACT THE REGION INTO TUESDAY MORNING. RAINFALL COULD BE HEAVY AT TIMES ON TUESDAY MORNING AND THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY ON TUESDAY. ANOTHER STRONG STORM IS DUE TO IMPACT THE REGION ON WEDNESDAY...BRINGING ADDITIONAL HEAVY RAIN AND STRONG WINDS. PERIODS OF RAIN WILL CONTINUE INTO THURSDAY. WEATHER IMPACTS THIS WEEK INCLUDE... * PERIODS OF HEAVY RAIN MAY RESULT IN LOCAL URBAN FLOODING IN LOW- LYING OR POORLY DRAINED AREAS...ESPECIALLY LATE MONDAY NIGHT INTO TUESDAY MORNING...AND THEN AGAIN ON WEDNESDAY. * STRONG WINDS MAY BRING DOWN TREES AND POWER LINES AND RESULT IN POWER OUTAGES. STRONGEST WINDS ARE EXPECTED ON WEDNESDAY.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:50 AM PST | Small Craft Advisory | MTR | 42 hr | |
| Jan 5, 5:12 AM PST | Areal Flood Advisory | MTR | Santa Cruz | 3 hr |
| Jan 5, 1:57 PM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more | 20 hr |
| Jan 5, 2:04 PM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 28 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.